Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 21, 2013, 5:10 AM CDT for Livingston Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2013, 5:10 AM CDT (10:10 UTC)
- Expired
- Sep 21, 2013, 5:45 AM CDT
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895
WFUS54 KLIX 211010
TORLIX
LAC063-211045-
/O.NEW.KLIX.TO.W.0053.130921T1010Z-130921T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 AM CDT SAT SEP 21 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 545 AM CDT
* AT 507 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
WHITEHALL...OR 14 MILES NORTHWEST OF RESERVE...MOVING NORTHEAST AT
10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILLIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3028 9078 3039 9051 3034 9048 3027 9057
3024 9058 3022 9060 3023 9065 3018 9069
3018 9071 3024 9075 3026 9079
TIME...MOT...LOC 1010Z 247DEG 11KT 3025 9068
$$
95/DM2 follow-up statements
143
WWUS54 KLIX 211023
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
523 AM CDT SAT SEP 21 2013
LAC063-211045-
/O.CON.KLIX.TO.W.0053.000000T0000Z-130921T1045Z/
LIVINGSTON LA-
523 AM CDT SAT SEP 21 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHEASTERN LIVINGSTON PARISH...
AT 521 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR WHITEHALL...OR 15 MILES NORTH OF RESERVE...
MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILLIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3028 9078 3039 9051 3034 9048 3027 9057
3024 9058 3022 9060 3023 9065 3018 9069
3018 9071 3024 9075 3026 9079
TIME...MOT...LOC 1023Z 229DEG 16KT 3030 9062
$$
95/DM451
WWUS54 KLIX 211042
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
542 AM CDT SAT SEP 21 2013
LAC063-211052-
/O.EXP.KLIX.TO.W.0053.000000T0000Z-130921T1045Z/
LIVINGSTON LA-
542 AM CDT SAT SEP 21 2013
...THE TORNADO WARNING FOR SOUTHEASTERN LIVINGSTON PARISH WILL EXPIRE
AT 545 AM CDT...
LAT...LON 3028 9078 3039 9051 3034 9048 3027 9057
3024 9058 3022 9060 3023 9065 3018 9069
3018 9071 3024 9075 3026 9079
TIME...MOT...LOC 1042Z 229DEG 16KT 3036 9055
$$
95/DMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 21, 4:43 AM CDT, 27 minutes earlier.
Area forecast discussion, Sep 21, 4:43 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 AM CDT SAT SEP 21 2013
.SYNOPSIS...
UPPER AIR ANALYSIS SHOWED A NEUTRAL TILTED TROUGH FROM HUDSON BAY
TO ILLINOIS THEN POSITIVELY TILTED AXIS FROM ILLINOIS TO CENTRAL
TEXAS. RIDGE AXIS WAS LOCATED FROM NEW MEXICO TO EASTERN MONTANAN.
INFRARED SATELLITE IMAGERY SHOWED CONVECTION WITH TOPS FROM -70 TO
-80 FROM NORTHWEST GULF TO SOUTHWEST MISSISSIPPI...TRENDING
SLIGHTLY COOLER EARLY THIS MORNING. LAST EVENING SOUNDING
REVEALED A PW VALUE AROUND 2.1...CAPE VALUE AROUND 22OOJ/KG BUT
0-3KM SR HELICITY VALUE WAS 69M/S. GFS MODEL SOUNDING OVER
SOUTHWEST MISSISSIPPI SHOWED AN INCREASE UP TO 250M/S BY AROUND
MIDNIGHT...THEN DECREASING WITH LL WINDS BACKING TO THE SOUTHWEST
OVERNIGHT. A FEW MID LAYER ROTATION OCCURRED LAST EVENING BUT THAT
FEATURE WAS SHORT LIVED VEERING WINDS WITH HEIGHT WILL CONTINUE TO
DECREASE THROUGH THE PREDAWN HOURS. SURFACE ANALYSIS SHOWED A 1016MB
HIGH OVER WEST OKLAHOMA AND A COLD FRONT FROM OHIO TO NORTH
MISSISSIPPI TO SOUTHWEST LOUISIANA. NORTH WINDS WERE INVADING
NORTHWEST LOUISIANA AND SOUTHEAST WINDS WERE PRESENT OVER THE
FORECAST AREA.
&&
.SHORT TERM...
SOME MAJOR CHANGES WERE IMPLEMENTED BUT NO CHANGES FOR THE
IMMINENT RAIN TODAY. LARGE SWATH OF MOISTURE ALONG WITH CONVECTION
CONTINUE TO THE MARCH SOUTHEAST AND THE AGGRESSIVENESS EASTWARD
PUSH OF GFS MAY SPELL HIGH POPS FOR THE FIRST 18 HOURS OF THE THIS
FORECAST...TODAY AND THIS EVENING. ISOTACH FORECAST AT 250MB OFF
OF GFS AND NAM SHOW THE JET MAX ON THE FRONT SIDE OF THE TROUGH
LIFTING NORTHEAST AND A MORE EASTWARD PROGRESSION UP NORTH...SOME
LAG DOWN SOUTH. HOWEVER...THE SURFACE RIDGE WAS OVER THE SOUTHERN
PLAINS AND DRY AIR ON NORTH WINDS WERE ALREADY PRESSING SOUTH INTO
NORTHWEST LOUISIANA AND NORTHWEST MISSISSIPPI. WHILE WE MAY NOT BUY
OFF OF THE FRONT PUSHING INTO MUCH OF THE FORECAST AREA...POSSIBLY
DEVELOPMENT OF WEAK INVERTED TROUGH/LOW MAY LIKELY SLOW THE FRONT
PROGRESS OVER THE FORECAST AREA LATE TONIGHT. THE SWATH OF THE OF
MOSTLY RAIN WILL SLOWLY MARCH ACROSS THE AREA TODAY AND LINGER
ACROSS THE SOUTH HALF LATER THIS AFTERNOON AND THIS EVENING.
ERGO...WILL MAINTAIN DEFINITE RAIN CHANCES THIS MORNING THROUGH
THIS AFTERNOON AND FLASH FLOOD WATCH STAY IN PLAY TODAY AND
TONIGHT. THE HEAVY RAIN SWATH WILL CAUSE PROBLEMS ACROSS THE
NORTHERN ZONES THIS MORNING AND ISSUES FOR SOUTHERN ZONES THIS
AFTERNOON AND TONIGHT.
THE SOUTH END OF THE TROUGH AXIS WILL BECOME MORE POSITIVELY
TILTED AND STRETCHED AND UPWARD LIFT MAY NOT BE AS STRONG GOING
INTO TONIGHT AND SUNDAY. WHILE GFS IS AGGRESSIVE AT DISPLACING THE
DEEP MOISTURE SOUTH...NAM DOES THE SAME WITH MOST POST FRONTAL
MOISTURE MAINTAINING A THREAT OF THE RAIN OVER THE SUNDAY BUT NOT ABOVE
50 PERCENT. THINK THE HEAVY PRECIP WILL BE CONFINED TO THE COAST
ON SUNDAY AND WE HAVE ALLOWED THE WATCH TO EXPIRE SUNDAY MORNING
FOR NOW. GFS CONTINUE TO THE DRY OUT THE AIR MASS WHILE THE NAM
AND EURO LATCHES ONTO AN INVERTED TROUGH/DEVELOPING LOW OVER
NORTHWEST GULF MONDAY THROUGH TUESDAY.
.LONG TERM...
VERY RELUCTANT TO CARRY A DRY FORECAST FOR NEXT WEEK AND WILL NOT
FOLLOW NIGHT TIME TEMPS SUNDAY THROUGH WEDNESDAY. ERGO...NO 50S
FOR MORNING LOWS FOR NOW DUE CLOUD COVER FOR NOW. RUN TO RUN
DIFFERENCES AND INCONSISTENCIES CONTINUE THROUGH WEEK WITH THE
MODELS. WITH THE BOUNDARY LINGERING WILL MAINTAIN A CHANCE OF
PRECIP THROUGH NEXT WEEK.
&&
.AVIATION...
MVFR TO IFR CONDITIONS WILL BE COMMON AT THE TERMINALS TODAY AS A
COLD FRONT MOVES THROUGH THE AREA ACCOMPANIED BY WIDESPREAD SHOWERS
AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS COULD ALSO
PRODUCE GUSTY WINDS. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE
FROM NORTHWEST TO SOUTHEAST AFTER THE FRONTAL PASSAGE.
&&
.MARINE...
THE PRESSURE GRADIENT WILL WEAKEN A TAD AS THE FRONTAL BOUNDARY
APPROACHES THE COAST LATE TONIGHT. WINDS WILL SHIFT TO THE
SOUTHWEST BY SUNDAY MORNING. BREEZY CONDITIONS MAY BE PRESENT
AGAIN AS A SFC LOW/WAVE IS EXPECTED TO DEVELOP ON THE END OF THE
STALLED FRONT IN THE NWRN GULF SUN NIGHT. THIS COULD TIGHTEN THE
GRADIENT AND LEAD TO SCS CONDITIONS.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING FLASH FLOOD POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 62 81 61 / 100 40 20 10
BTR 81 65 85 65 / 100 40 20 10
ASD 82 67 83 67 / 100 60 20 10
MSY 84 74 84 69 / 100 60 40 30
GPT 84 68 82 67 / 90 60 20 10
PQL 84 66 84 67 / 90 80 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Sep 20, 6:50 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 650 PM CDT FRI SEP 20 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 650 PM CDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM 1 AM TONIGHT INTO SATURDAY MORNING. THIS WILL BE THE ONSET OF A PROLONGED PERIOD OF RAINFALL THAT MAY BECOME HEAVY AT TIMES TONIGHT. WIDESPREAD AREA OF RAIN MAY HAVE SCATTERED THUNDERSTORMS AT TIMES. THE PRIMARY THREAT WILL BE A FEW LIGHTNING STRIKES AND HEAVY RAINFALL. WIND GUSTS SHOULD BE LIMITED TO 30 MPH OR LESS. SEVERE THUNDERSTORMS ARE NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FLASH FLOOD WATCH IN IN EFFECT FOR ALL DAY SATURDAY THROUGH SUNDAY AFTERNOON. RAINFALL ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY IN THE WATCH AREA WITH SOME LOCALLY HIGHER AMOUNTS TO 8 INCHES POSSIBLE THROUGH SUNDAY EVENING. SOME STREET FLOODING WILL BE POSSIBLE DURING PERIODS OF HEAVY RAINFALL THIS WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH THURSDAY. ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND PUBLIC SAFETY OFFICIALS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND OUTLOOKS CONCERNING THE POTENTIAL FOR HEAVY RAINFALL OVER THE WEEKEND. ANY REPORTS OF FLASH FLOODING SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 24/RR
In the hours before
Special weather statement, Sep 21, 12:52 AM CDT, 4 hours 18 minutes before
MSZ068-069-210645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1252 AM CDT SAT SEP 21 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... WILKINSON COUNTY... AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF LIBERTY TO 21 MILES NORTH OF JACKSON...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CROSBY BY 110 AM... CROSBY BY 115 AM... CENTREVILLE BY 120 AM... GLOSTER BY 125 AM... LIBERTY AND 6 MILES NORTHWEST OF SMITHDALE BY 145 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Sep 21, 1:49 AM CDT, 3 hours 21 minutes before
LAZ035-036-MSZ068-069-210745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 AM CDT SAT SEP 21 2013 ...STRONG THUNDERSTORM MOVING EAST AFFECTING WILKINSON COUNTY...WEST FELICIANA PARISH...EAST FELICIANA PARISH...AMITE COUNTY AT 145 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF JACKSON...OR ABOUT 4 MILES NORTHWEST OF SPILLMAN...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... NORWOOD BY 210 AM... CENTREVILLE BY 215 AM... 7 MILES NORTH OF FELPS BY 230 AM... LIBERTY BY 245 AM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Sep 21, 1:56 AM CDT, 3 hours 14 minutes before
LAZ034-046>048-210800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 156 AM CDT SAT SEP 21 2013 ...LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING NORTHEAST AFFECTING WEST BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST BATON ROUGE PARISH...IBERVILLE PARISH... AT 154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL...ALONG A LINE EXTENDING FROM ZACHARY TO 11 MILES NORTH OF FRANKLIN...MOVING NORTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... ZACHARY...ADDIS...BRUSLY...BAYOU SORREL...BAKER...PORT ALLEN...BATON ROUGE AIRPORT...BATON ROUGE...PLAQUEMINE...AND GARDERE. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 22/TD
Special weather statement, Sep 21, 2:16 AM CDT, 2 hours 54 minutes before
MSZ069-070-210800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 216 AM CDT SAT SEP 21 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... PIKE COUNTY... AT 213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF MCCOMB TO LIBERTY...MOVING EAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... SUMMIT BY 255 AM... MCCOMB...MCCOMB AIRPORT AND MAGNOLIA BY 300 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22/TD
Special weather statement, Sep 21, 3:38 AM CDT, 1 hour 32 minutes before
LAZ036-037-039-071-MSZ069>071-210945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 338 AM CDT SAT SEP 21 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE COUNTY... PIKE COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...EAST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...WASHINGTON PARISH... AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 19 MILES EAST OF MCCOMB TO 9 MILES WEST OF GREENSBURG...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... MOUNT HERMAN...SALEM...TANGIPAHOA...TYLERTOWN...DEXTER...ROSELAND... WILMER...FRANKLINTON AND ANGIE THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Sep 21, 3:42 AM CDT, 1 hour 28 minutes before
LAZ046-048>050-056-057-210945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 342 AM CDT SAT SEP 21 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING EAST BATON ROUGE PARISH...IBERVILLE PARISH...LIVINGSTON PARISH...ASSUMPTION PARISH...ASCENSION PARISH...ST. JAMES PARISH... AT 337 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF DENHAM SPRINGS TO 8 MILES WEST OF NAPOLEONVILLE...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... GEISMER...PRAIRIEVILLE...WALKER...PAINCOURTVILLE...DONALDSONVILLE...G ONZALES...LIVINGSTON...SORRENTO...WHITEHALL AND CONVENT. THE PRIMARY THREATS FROM THESE STORMS ARE OCCASIONAL TO FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 35 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 95/DM
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:17 AM CDT | Areal Flood Advisory | LIX | Pointe Coupee, West Feliciana | 118 min |
| Sep 21, 2:52 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 113 min |
| Sep 21, 4:38 AM CDT | Tornado Warning | LIX | Ascension, Livingston | 37 min |
| Sep 21, 5:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Sep 21, 6:25 AM CDT | Tornado Warning | LIX | Washington | 35 min |
| Sep 21, 7:02 AM CDT | Special Marine Warning | LIX | 28 min | |
| Sep 21, 8:12 AM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.